Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 591, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 22, 2011, 7:32 PM CDT for Logan County, Oklahoma County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2011, 7:32 PM CDT (00:32 UTC)
- Expired
- Oct 22, 2011, 8:20 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Logan County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 40 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 22, 3:37 PM CDT | Severe Thunderstorm Watch | SPC | 14 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1908 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
023
WUUS54 KOUN 230032
SVROUN
OKC083-109-230145-
/O.NEW.KOUN.SV.W.0591.111023T0032Z-111023T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
732 PM CDT SAT OCT 22 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LOGAN COUNTY IN CENTRAL OKLAHOMA...
OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 845 PM CDT
* AT 731 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE
THUNDERSTORMS EXTENDING FROM NEAR GUTHRIE SOUTH TO EDMOND... MOVING
EAST SOUTHEAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF HALF DOLLARS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE ARCADIA...BETHANY...CEDAR
VALLEY...CHOCTAW...DEL CITY...EDMOND...FOREST PARK...GUTHRIE...
HARRAH...JONES...LAKE ALUMA...LUTHER...MERIDIAN...MIDWEST CITY...
NAVINA...NEWALLA...NICHOLS HILLS...NICOMA PARK...OKLAHOMA CITY...
SEWARD...SPENCER...THE VILLAGE...TINKER AIR FORCE BASE...VALLEY
BROOK AND WARR ACRES.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 122 AND 159.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 142 AND 166.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 116 AND 152.
LAT...LON 3576 9715 3576 9714 3538 9714 3538 9766
3588 9767 3590 9714
TIME...MOT...LOC 0031Z 285DEG 23KT 3576 9741
$$1 follow-up statement
201
WWUS54 KOUN 230120 RRA
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
820 PM CDT SAT OCT 22 2011
OKC083-109-230128-
/O.CAN.KOUN.SV.W.0591.000000T0000Z-111023T0145Z/
LOGAN OK-OKLAHOMA OK-
820 PM CDT SAT OCT 22 2011
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR OKLAHOMA
AND SOUTHERN LOGAN COUNTIES...
THE STRONGEST STORMS HAVE MOVED OUT OF THE WARNING AREA... ALTHOUGH
THE REMAINING STORMS COULD STILL PRODUCE SMALL HAIL AND GUSTY WINDS.
LAT...LON 3576 9715 3576 9714 3538 9714 3538 9766
3588 9767 3590 9714
TIME...MOT...LOC 0118Z 285DEG 23KT 3568 9705
$$
CJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 6:15 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Oct 22, 6:15 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 615 PM CDT SAT OCT 22 2011 .AVIATION... SCATTERED THUNDERSTORMS WILL AFFECT TERMINALS IN CENTRAL AND N-CENTRAL OK THROUGH MID EVENING. A FEW OF THE STORMS ACROSS THE AREA COULD BE SEVERE. MORE ISOLATED ACTIVITY WILL BE POSSIBLE OVER PARTS OF SW OK AND WESTERN N-TX. THE STORMS WILL SHIFT EAST OUT OF THE AREA LATER TONIGHT AS AN UPPER DISTURBANCE AND ASSOCIATED WEAK FRONT MOVE EAST OF THE AREA. LIGHT WINDS AND CLEARING SKIES COULD LEAD TO THE DEVELOPMENT OF LIGHT FOG LATE TONIGHT AND EARLY SUNDAY ALONG THE INTERSTATE 44 CORRIDOR FROM KOKC TO KSPS. GENERALLY VFR CLEAR CONDITIONS ARE EXPECTED OVER THE AREA AFT 14Z. && .PREV DISCUSSION... /ISSUED 228 PM CDT SAT OCT 22 2011/ DISCUSSION... SCATTERED TO NUMEROUS STRONG AND SEVERE THUNDERSTORMS STILL EXPECTED TODAY/TONIGHT...WITH INITIATION NEAR AND EAST OF THE I-35 CORRIDOR BETWEEN 4 AND 6 PM. OVERALL MOVEMENT WILL BE SOUTHEAST. GREATEST COVERAGE EXPECTED OVER THE SOUTHEAST-THIRD OF CWA DURING THE EVENING AS COMPLEX OF STORMS GROWS UPSCALE ALONG INSTABILITY AXIS. ONCE THE RAIN EXITS THE CWA AFTER MIDNIGHT...WE COULD SEE SOME FOG OVER THE SOUTHEAST HALF OF OKLAHOMA INTO WESTERN NORTH TEXAS NEAR AND EAST OF STALLED SURFACE TROUGH...WHICH IS PROGD TO EXTEND SOUTHWEST TO NORTHEAST JUST WEST OF THE I-44 CORRIDOR. SOUTHERLY FLOW AND INCREASED TEMPS EXPECTED THROUGH THE FIRST PART OF NEXT WEEK AHEAD OF FAIRLY SUBSTANTIAL COLD FRONT. FRONT IS STILL PROGD TO MOVE THROUGH REGION LATE TUESDAY AND EARLY WEDNESDAY. POST FRONTAL CHANCES FOR RAIN WITH A FEW EMBEDDED STORMS EXPECTED TUESDAY NIGHT INTO THURSDAY. LITTLE CHANGE TO POP STRUCTURE IN EXTENDED PERIODS BUT DID COOL TEMPS THURSDAY INTO FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 53 78 54 83 / 30 0 0 0 HOBART OK 53 81 53 84 / 20 0 0 0 WICHITA FALLS TX 57 81 56 84 / 30 0 0 0 GAGE OK 47 78 48 83 / 10 0 0 0 PONCA CITY OK 48 78 50 84 / 20 0 0 0 DURANT OK 59 81 59 84 / 70 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/11/32
Hazardous weather outlook, Oct 22, 11:12 AM CDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1112 AM CDT SAT OCT 22 2011
OKZ004>048-050>052-TXZ083>090-231000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1112 AM CDT SAT OCT 22 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS THIS
AFTERNOON AND EVENING.
LOCATION...
THE SLIGHT RISK INCLUDES THE AREA SOUTH AND EAST OF A LINE FROM
STILLWATER TO WATONGA TO HOBART OKLAHOMA...TO VERNON AND SEYMOUR
TEXAS.
WITHIN THE SLIGHT RISK AREA...THERE IS AN ENHANCED RISK OF SUPERCELL
STORMS WITH LARGE AND DAMAGING HAIL...FROM THE OKLAHOMA CITY AREA
SOUTHWARD ALONG INTERSTATE 35 AND INTERSTATE 44 INTO NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 4 PM TO
11 PM.
IMPACTS...
THE MAIN CONCERNS ARE DAMAGING HAIL 2 INCHES IN DIAMETER OR LARGER...
WIND GUSTS OVER 60 MPH...AND DANGEROUS LIGHTNING.
THE RISK OF TORNADOES IS LOW...BUT PEOPLE SHOULD REMAIN ALERT FOR
CHANGES.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM LATE THIS
AFTERNOON INTO THIS EVENING.
DISCUSSION...
INCREASING GULF MOISTURE AND TEMPERATURES IN THE 70S TO NEAR 80
DEGREES...WILL CONTRIBUTE TO MODERATE INSTABILITY THIS AFTERNOON. A
WELL DEFINED UPPER LEVEL DISTURBANCE WILL SWEEP ACROSS THE SLIGHT
RISK AREA LATE TODAY...RESULTING IN SCATTERED STRONG TO SEVERE
THUNDERSTORMS. CLOUD AND THUNDERSTORM DEVELOPMENT MAY OCCUR VERY
QUICKLY BETWEEN 4 AND 7 PM...AND THE FIRST STORMS ARE ANTICIPATED IN
NORTHERN AND CENTRAL OKLAHOMA...WITH MOVEMENT THEN TOWARD THE SOUTH
AND EAST.
WIND SHEAR TODAY IS VERY FAVORABLE FOR ORGANIZED STORMS...INCLUDING
SUPERCELLS. THIS WILL ENHANCE THE RISK OF LARGE AND DAMAGING HAIL.
AS STORMS MERGE TO FORM LARGER LINE SEGMENTS...THE RISK OF STRONG
WINDS WILL INCREASE. A LACK OF WIND SHEAR NEAR THE GROUND WILL HELP
TO MINIMIZE THE POSSIBILITY OF TORNADOES...BUT PEOPLE SHOULD REMAIN
ALERT...AS THE SITUATION MAY CHANGE LOCALLY.
THE THREAT OF SEVERE WEATHER WILL DECREASE IN THE LATE EVENING...AND
THUNDERSTORMS WILL GRADUALLY COME TO AN END OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY OCT 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
A STRONG COLD FRONT AND ASSOCIATED CHANCE OF THUNDERSTORMS WILL
PROGRESS SOUTHWARD ACROSS OKLAHOMA AND NORTH TEXAS FROM TUESDAY
EVENING THROUGH WEDNESDAY.
OTHER HAZARDOUS WEATHER...
FIRE WEATHER CONDITIONS WILL BE NOTEWORTHY ON MONDAY AND TUESDAY...
AS TEMPERATURES CLIMB TO THE 80S WITH GUSTY SOUTH TO SOUTHWEST
WINDS. HUMIDITY...HOWEVER...WILL REMAIN ABOVE 30 PERCENT OVER MOST
OF THE REGION.
UNSCHEDULED UPDATES TO THE HAZARDOUS WEATHER OUTLOOK ARE LIKELY TO
BE ISSUED TODAY AND TONIGHT.
MAXWELL/BURKEIn the hours before
Local storm report, Oct 22, 6:31 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
631 PM CDT SAT OCT 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 3 NE CONCHO 35.65N 97.96W
10/22/2011 E1.25 INCH CANADIAN OK TRAINED SPOTTER
&&
FMLocal storm report, Oct 22, 7:01 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
701 PM CDT SAT OCT 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL 4 W YUKON 35.51N 97.82W
10/22/2011 E1.50 INCH CANADIAN OK AMATEUR RADIO
&&
FMLocal storm report, Oct 22, 7:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
719 PM CDT SAT OCT 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 3 W ADA 34.78N 96.71W
10/22/2011 E1.75 INCH PONTOTOC OK TRAINED SPOTTER
&&
FMLocal storm report, Oct 22, 7:20 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
720 PM CDT SAT OCT 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 7 NW ADA 34.85N 96.75W
10/22/2011 E2.75 INCH PONTOTOC OK EMERGENCY MNGR
&&
FMLocal storm report, Oct 22, 7:23 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
723 PM CDT SAT OCT 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 5 N MUSTANG 35.47N 97.72W
10/22/2011 E1.00 INCH CANADIAN OK PUBLIC
&&
FMLocal storm report, Oct 22, 7:32 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
732 PM CDT SAT OCT 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 2 NW WARR ACRES 35.55N 97.64W
10/22/2011 E1.00 INCH OKLAHOMA OK TRAINED SPOTTER
0728 PM HAIL TUTTLE 35.29N 97.82W
10/22/2011 E2.00 INCH GRADY OK LAW ENFORCEMENT
0708 PM HAIL 5 E UNION CITY 35.39N 97.85W
10/22/2011 E2.75 INCH CANADIAN OK TRAINED SPOTTER
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 7:10 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 80 min |
| Oct 22, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 74 min |
| Oct 22, 7:34 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc, Seminole | 86 min |
| Oct 22, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 77 min |
| Oct 22, 7:53 PM CDT | Special Weather Statement | OUN | Caddo | 37 min |
| Oct 22, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pottawatomie, Seminole | 58 min |
| Oct 22, 8:39 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Grady, Murray, Stephens | 81 min |
| Oct 22, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Pontotoc | 77 min |
| Oct 22, 9:55 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Love, Murray, Stephens | 65 min |
| Oct 22, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal, Johnston, Marshall | 76 min |
| Oct 22, 10:09 PM CDT | Tornado Warning | OUN | Carter, Jefferson, Stephens | 38 min |
| Oct 22, 10:40 PM CDT | Special Weather Statement | OUN | Cotton | 20 min |
| Oct 22, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 49 min |
| Oct 23, 5:14 AM CDT | Dense Fog Advisory | OUN | Blaine, Canadian, Garfield, Grant, Kay, Kingfisher and 5 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.